Home
Up
Site Index
Ashton's Work
FAQ
Benzo Basics
About Benzos
About AD's
Water Titration
Surveys
Coping
The Un-Educated
Media Page
Other Issues
Dr. Reg Peart
My Benzopedia
Newsgroup
Poems
Fun Stuff
Books
Links
Video Links
About this site

Didi

I thought I might share my experience with your because I was on a low dose of valium for a very short time. This is my "valium" story.

I took valium for about 3 weeks last April (mostly 5 mgs a day, sometimes 10) and quit c/t and experienced acute withdrawal. I reinstated on .5 mg K, made a .25 mg cut and felt horrendous. So I crossed over to valium (10 mgs), held for a few days until I felt back to my old self and started tapering. I cut the first 5mg in about 2 weeks without much difficulty, and tapered the other 5 mgs by going down 1 mg a week, and then when I was down to 1mg, I cut by 1/2 mg, held the 1/2 mg for a week and then jumped off. I felt fine throughout my taper. My sleep was broken and I had some earache/headache, dry eyes, but that's about it.

It's only after I stopped that I started having bad withdrawal symptoms. The worst was insomnia, but I had other symptoms mostly head symptoms and some anxiety/adrenaline rushes. All of my symptoms have improved significantly, and now at 4 months off, I'm almost back to myself. If it weren't for the fact that I still wake up at night after the first 4 or 5 hours of sleep, I would say I'm totally fine.

If I were to do it again, I would say I might have held that last cut a little longer. The insomnia was really, really bad the first 6 to 8 weeks. I don't know if it would have made any difference. In retrospect, I'm really glad I did a relatively fast taper because now I feel that I'm really healing with time away from valium.

The key to tapering is to listen to your body and go at a rate that you feel comfortable with. Every one is different. There is a lot of science and success behind a valium taper. It has a long half life and very little, if any, inter dose withdrawal.

Didi

Disclaimer:  The information contained in this website was not compiled by a doctor or anyone with medical training. The advice contained herein should not be substituted for the advice of a physician who is well-informed in the subject matter discussed. Before making any decisions about your health or treatment you should always confer with your physician and it is always assumed that you will do so.

About this site          Disclaimer               Contact

Last updated 22 July 2015